Skip to Main content Skip to Navigation
Journal articles

Magnetohydrodynamic convectons

Abstract : Numerical continuation is used to compute branches of spatially localized structures in convection in an imposed vertical magnetic field. In periodic domains with finite spatial period, these branches exhibit slanted snaking and consist of localized states of even and odd parity. The properties of these states are analysed and related to existing asymptotic approaches valid either at small amplitude (Cox and Matthews, Physica D, vol. 149, 2001, p. 210), or in the limit of small magnetic diffusivity (Dawes, J. Fluid Mech., vol. 570, 2007, p. 385). The transition to standard snaking with increasing domain size is explored.
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-00959378
Contributor : Open Archive Toulouse Archive Ouverte (oatao) <>
Submitted on : Friday, March 14, 2014 - 12:39:58 PM
Last modification on : Monday, July 27, 2020 - 1:00:05 PM

Identifiers

  • HAL Id : hal-00959378, version 1
  • OATAO : 5314

Collections

Citation

David Lo Jacono, Alain Bergeon, Edgar Knobloch. Magnetohydrodynamic convectons. Journal of Fluid Mechanics, Cambridge University Press (CUP), 2011, vol. 687, pp. 595-605. ⟨hal-00959378⟩

Share

Metrics

Record views

138